Patient :I dont know why but i keep making myself feel sad. It's been happening for the past 2 years now and I feel weak. Even getting out of my bed is a struggle because I know that it would be another day that I will be hating myself, hate my body and hate everything I do. I've tried to make myself happy.There was a point in those 2 years where I went out alot with my friends and go partying but all of that just led me to being someone I wasn't and It made me feel even more sad because I felt lost. I felt like everyone knew what they were doing and I didn't. I just wanted to make myself happy. Please help me
Thanks for choosing "Ask The Doctor" for posting your query.
From what you have stated it appears that you are having a depressive episode. This causes change in the behaviour, sleep and appetite and is very distressing. This occurs due to imbalance in the levels of neurotransmitters like serotonin or nor-epinephrine in the brain. Correction of this imbalance will help in improving the symptoms of depression. Now this imbalance is corrected by medicines such as fluoxetine or escitalopram or mirtazapine or paroxetine and they need to be taken for 6-8 months. Mostly the symptom improvement occurs in 2-3 weeks. Add-on medicines like clonazepam or zolpidem may be used if there is a insomnia. Also if you are averse to medicines, then there is an option of cognitive behavioural therapy. This therapy involves identification of the cognitive distortions or faulty ways of thinking and corrects it with the help of specialized counseling techniques. This is done by a clinical psychologist and involves weekly sessions.
Do meet your doctor and get these medicines prescribed and also request for a referral to a clinical psychologist.
Hope I am able to answer your concerns.
Wish you good health!
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.